Back to Ask the Diabetes Team Ask the Diabetes Team

From McCleary, Washington, USA:

I have hypoglycemia caused by a damaged pancreas, and although I have normal blood sugar levels most of the time, I am low in the morning every day! I eat a snack (yogurt or raisins) before I go to bed, but I am still low only during this time. I get a very bad stomachache, sweating and headache during the time I am low. Can certain medications bring on low blood sugar? I am taking Paxil, Tegretol, Remeron, Ditropan XL, and Neurontin. Can glucose tablets and gel interact with medicines? I usually take that if I am low between meals.


I can find no evidence that any of the drugs listed can be a primary cause of hypoglycemia. By the same token, there is no evidence that oral glucose tablets or gel would be less effective in the presence of these medications.

Most pharmacies now have computer programs that check for incompatibilities between drugs. You might ask for this to be done next time you pick up a prescription.


[Editor's comment: If you are continually low in the morning, I suggest that you add some protein and fat to your bedtime snack. The snacks you are currently using are basically pure carb so the increase in blood glucose they cause will only last for a few hours. SS]

Original posting 6 Mar 2002
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.